New York, 2026

High Wind in New York, February 7, 2026

February 7, 2026 · NWS OKX · 3 events in 3 counties and zones

High winds occurred over Southeastern New York during the daytime hours of February 7, 2026 after a cold front passed through earlier in the morning and low pressure strengthened over the western Atlantic Ocean, tightening the pressure gradient over the area.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OKX wrote it up.

High winds occurred over Southeastern New York during the daytime hours of February 7, 2026 after a cold front passed through earlier in the morning and low pressure strengthened over the western Atlantic Ocean, tightening the pressure gradient over the area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before the first event at Feb 7, 12:25 PM EST, 1 hour 5 minutes earlier. Its key messages:

  • 1) Snow continues across the eastern portions of the region into late this afternoon. Heaviest snow will be across the Twin Forks of Long Island. 2) Arctic front through the area this morning with plummeting temperatures and strengthening winds behind the front. Extreme cold warnings and wind advisories remain in effect and were not changed from previous forecast. 3) Weakening high pressure will allow for a moderation of the airmass towards the middle of next week. 4) A few weak waves of low pressure give additional chance of snow mid to late next week.
Area forecast discussion, Feb 7, 12:25 PM EST, 1 hour 5 minutes before
Area Forecast Discussion
National Weather Service New York NY
1225 PM EST Sat Feb 7 2026

.WHAT HAS CHANGED...
A Winter Weather Advisory has been issued for the Twin Forks of
Long Island through 500 PM EST.

Gale warnings on ocean extended to 12PM EST Sunday. Heavy
freezing spray warnings on ocean and LI Sound extended to 12PM
EST Sunday. Freezing spray advisories issued for NY Harbor and
Peconic and Gardiners Bays from 1PM EST this afternoon until
12PM EST Sunday. Otherwise, no other significant changes to the
forecast.

&&

.KEY MESSAGES...
1) Snow continues across the eastern portions of the region into
late this afternoon. Heaviest snow will be across the Twin Forks
of Long Island.

2) Arctic front through the area this morning with plummeting
temperatures and strengthening winds behind the front. Extreme
cold warnings and wind advisories remain in effect and were not
changed from previous forecast.

3) Weakening high pressure will allow for a moderation of the
airmass towards the middle of next week.

4) A few weak waves of low pressure give additional chance of
snow mid to late next week.

&&

.DISCUSSION...
.KEY MESSAGE 1...
A strong vort max rotating westward around an upper negative
trough was producing localized moderate to heavy snowfall
across the Twin Forks, with snowfall reports as high as 7 inches
across the far eastern Forks. Issued a short term Winter
Weather Advisory through 500 PM.

Very strong synoptic forcing from elongating NW to SE upper
level negative trough will allow for a strong low to develop
along the arctic front as it passes offshore. This will prolong
snow across eastern portions of the region, especially farther
east across Long Island and Southeastern CT. Heavy bands across
the far eastern sections have already produced 5 to 6 inches as
of 930 AM EST. See Public Information Statement (PNSOKX) for
details on snowfall amounts.

Dry conditions return this evening.

.KEY MESSAGE 2...
An Arctic front moved across the region this morning. A rapid
increase in the pressure gradient will make for strengthening
northwesterly flow. This will bring strong cold air advection
and winds will be sustained near 25 to 35 mph for late this
morning into this afternoon, with gusts as high as 45 to near 50
mph this afternoon. Both the NAM and GFS still indicate the
tropopause dropping a little below 400mb late this afternoon
into early this evening. The NAM and GFS also indicate the
1000-500 mb thickness decreases to just 5020 to 5060 meters.

Top of the mixed layer from BUFKIT soundings from the RAP and
GFS and somewhat from the NAM indicate top of mixed layer winds
getting to near 50 mph. Think these gusts will be realized at
the surface for most locations. Therefore the wind advisory
remains in effect until midnight tonight for the entire region.
After that, winds start to decrease but will still remain quite
gusty. This comes from a steep pressure gradient between
offshore low pressure and strong high pressure in the Ohio
Valley. The high pressure starts to move more into the local
area for Sunday into Sunday night.

The other hazard of this event is the extremely cold wind
chills forecast across the region, starting early this morning
for Orange NY and Western Passaic NJ and then making their way
farther east late this morning into early this afternoon. The
arctic air eventually gets to Eastern Long Island and Southeast
CT by the start of this evening.

Daytime highs were reached early this morning with falling
temperatures thereafter in response to the cold air advection.
Taking into account the strengthening winds, the forecast wind
chills drop to near -10 to -20 degrees north and west of NYC
today with NYC and rest of Lower Hudson Valley and rest of NE
NJ getting mostly near -10 wind chills. For SW CT and western
Long Island, those locations start to see wind chills
-5 to -10 this afternoon. The subzero wind chills start to move
in for SE CT and Eastern Long Island by the start of this
evening.

It is this sequence of forecast wind chills, they are
technically meeting cold weather advisory criteria and to
simplify headlines, made the extreme cold warning start earlier
in the day to cover the entire timeframe where wind chills will
reach advisory and warning levels. The end time still appears on
track as by 1PM Sunday, the wind chills are near zero and in
single positive digits along the coast while across the interior
will be near -5 to -9. The 1PM Sunday wind chill values are not
quite meeting advisory thresholds anymore.

Then for tonight into early Sunday, the coldest wind chills are
expected, down to near -20 to -25 across the interior and
near -15 to -20 towards the coastline. Wind gusts continue this
evening with strongest of the winds expected to occur. The
winds start to trend down overnight. The wind advisory goes from
9AM this morning until midnight tonight. The max wind gusts are
still near 50 mph for most locations in the area.

It is possible cold weather advisories would be needed for
Sunday night into early Monday. Minimum wind chills for that
period get near -5 along the coast and near -10 to -12 across
the interior.

.KEY MESSAGE 3...
The high pressure continues to move into the local region early
next week but will be weakening as it does so. Flow aloft
transitions from more amplified and meridional to less amplified
and more zonal. Temperatures are forecast to trend up and
getting closer but still a little below normal values for this
time of year.

.KEY MESSAGE 4...
With the less amplified flow next week, there are still some
shortwaves that will approach the local area. At the surface,
there are a few weak waves of low pressure that approach. With
still a colder than normal airmass, main precipitation mode
would be light snow. There is model uncertainty and with less
confidence, the POPs are less than 30 percent.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
Arctic cold front has passed east of the area with snow lingering
across SE CT and eastern LI due to the close proximity of an
inverted surface trough. The latter will likely continue into
the afternoon, especially at KGON with mainly IFR vsbys and MVFR
ceilings. Mainly VFR elsewhere. Brief MVFR possible, especially
at KISP and KGON.

NW winds 15-25kt with G30-40kt through tonight, slightly
weakening after 03Z, but remaining 25-35kt through Sunday
morning.

 ...NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...

A few gusts up to 50 kt possible this afternoon.

.OUTLOOK FOR 12Z SUNDAY THROUGH WEDNESDAY...

Sunday: VFR. NW winds 15-20 kt with gusts 25-35 kt, diminishing
to 10-15 gusts around 15-20 kt at night.

Monday and Tuesday: VFR.

Wednesday: MVFR or lower with a chance of snow inland and rain or
snow at the coast.

Detailed information, including hourly TAF wind component forecasts,
can be found at: https:/www.weather.gov/zny/n90

&&

.MARINE...
An Arctic front moved through the region this morning, and winds
have quickly ramped up to gale levels. Freezing spray develops,
and becomes heavy by this afternoon. With the winds increasing
into the afternoon and temperatures getting colder, the freezing
spray becomes moderate to heavy over the Long Island Sound and
ocean waters. For ice free portions of the waters within NY
Harbor and Gardiners Bays, they too are shown to have an
increase in freezing spray, but limited those waters to moderate
freezing spray with fetch being less.

Hazards, gale warning remains in effect for all waters today
through tonight, but was extended until 12PM Sunday for all
ocean zones. The heavy freezing spray warnings and freezing
spray advisories start this afternoon at 1PM and have an end
time of 12PM Sunday.

Thereafter for Sunday afternoon into Sunday night, the winds
will trend downward, allowing for a relative improvement in
conditions. Freezing spray becomes lighter as a result. Would
expect prolonged SCA conditions Sunday afternoon into Sunday
night on all waters and perhaps for the ocean early Monday.

A weakening pressure gradient will eventually lead to sub-SCA
conditions for all waters later Monday and continuing into the
middle of next week.

&&

.CLIMATE...
Record Low Maximum Temperatures for Sun Feb 8:

KEWR:  18/1985
KBDR:  18/1994
KNYC:   8/1895
KLGA:  21/1985
KJFK:  22/1967
KISP:  20/1985

Record Low Temperatures for Mon Feb 9:

KEWR: -14/1934
KBDR:   5/1963
KNYC: -15/1934
KLGA:   7/1979
KJFK:   8/1979
KISP:   5/1967

The record lows for Central Park and Newark above represent the all
time record lows for those sites. Temperatures are not expected
to fall to those levels.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Wind Advisory until midnight EST tonight for CTZ005>012.
     Extreme Cold Warning until 1 PM EST Sunday for CTZ005-006-009-
     010.
     Extreme Cold Warning from 6 PM this evening to 1 PM EST Sunday
     for CTZ007-008-011-012.
NY...Wind Advisory until midnight EST tonight for NYZ067>075-
     078>081-176>179.
     Extreme Cold Warning until 1 PM EST Sunday for NYZ078-080-177-
     179.
     Extreme Cold Warning from 6 PM this evening to 1 PM EST Sunday
     for NYZ079-081.
     Extreme Cold Warning until 1 PM EST Sunday for NYZ067>075-176-
     178.
     Winter Weather Advisory until 5 PM EST this afternoon for
     NYZ079-081.
NJ...Wind Advisory until midnight EST tonight for NJZ002-004-006-
     103>108.
     Extreme Cold Warning until 1 PM EST Sunday for NJZ002-004-006-
     103>108.
MARINE...Gale Warning until 6 AM EST Sunday for ANZ331-332-335-338-340-
     345.
     Heavy Freezing Spray Warning until noon EST Sunday for ANZ331-
     332-335-350-353-355.
     Freezing Spray Advisory until noon EST Sunday for ANZ338-340.
     Gale Warning until noon EST Sunday for ANZ350-353-355.

&&

DISCUSSION...JM/MET
AVIATION...DW/MW
MARINE...JM/MET
Hazardous weather outlook, Feb 7, 12:09 PM EST, 1 hour 21 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
1209 PM EST Sat Feb 7 2026

NJZ002-004-006-103>108-NYZ067>075-176-178-081100-
Western Passaic-Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-
Western Essex-Eastern Essex-Western Union-Eastern Union-Orange-
Putnam-Rockland-Northern Westchester-Southern Westchester-
New York (Manhattan)-Bronx-Richmond (Staten Island)-Kings (Brooklyn)-
Northern Queens-Southern Queens-
1209 PM EST Sat Feb 7 2026

...EXTREME COLD WARNING REMAINS IN EFFECT UNTIL 1 PM EST SUNDAY...
...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT
EST TONIGHT...

This Hazardous Weather Outlook is for northeast New Jersey and
southeast New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.
   Extreme Cold Warning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Extreme Cold Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

CTZ005-006-009-010-NYZ078-080-177-179-081100-
Northern Fairfield-Northern New Haven-Southern Fairfield-
Southern New Haven-Northwest Suffolk-Southwest Suffolk-
Northern Nassau-Southern Nassau-
1209 PM EST Sat Feb 7 2026

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
MIDNIGHT EST TONIGHT...
...EXTREME COLD WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON
TO 1 PM EST SUNDAY...

This Hazardous Weather Outlook is for southern Connecticut and
southeast New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.
   Extreme Cold Warning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Extreme Cold Warning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

CTZ007-008-011-012-081100-
Northern Middlesex-Northern New London-Southern Middlesex-
Southern New London-
1209 PM EST Sat Feb 7 2026

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
MIDNIGHT EST TONIGHT...
...EXTREME COLD WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
1 PM EST SUNDAY...

This Hazardous Weather Outlook is for southern Connecticut.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.
   Extreme Cold Warning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Extreme Cold Warning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NYZ079-081-081100-
Northeast Suffolk-Southeast Suffolk-
1209 PM EST Sat Feb 7 2026

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
MIDNIGHT EST TONIGHT...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...
...EXTREME COLD WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
1 PM EST SUNDAY...

This Hazardous Weather Outlook is for southeast New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.
   Winter Weather Advisory.
   Extreme Cold Warning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Extreme Cold Warning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ345-081100-
South Shore Bays from Jones Inlet through Shinnecock Bay-
1209 PM EST Sat Feb 7 2026

...GALE WARNING IN EFFECT UNTIL 6 AM EST SUNDAY...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Hazardous weather is not expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ338-340-081100-
New York Harbor-Peconic and Gardiners Bays-
1209 PM EST Sat Feb 7 2026

...GALE WARNING IN EFFECT UNTIL 6 AM EST SUNDAY...
...FREEZING SPRAY ADVISORY IN EFFECT UNTIL NOON EST SUNDAY...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.
   Freezing Spray Advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Freezing Spray Advisory.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ331-332-335-081100-
Long Island Sound East of New Haven CT/Port Jefferson NY to the
Mouth of the Connecticut River-
Long Island Sound East of the Mouth of the Connecticut River-
Long Island Sound West of New Haven CT/Port Jefferson NY-
1209 PM EST Sat Feb 7 2026

...GALE WARNING IN EFFECT UNTIL 6 AM EST SUNDAY...
...HEAVY FREEZING SPRAY WARNING IN EFFECT UNTIL NOON EST SUNDAY...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.
   Heavy Freezing Spray Warning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heavy Freezing Spray Warning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ350-353-355-081100-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
1209 PM EST Sat Feb 7 2026

...GALE WARNING IN EFFECT UNTIL NOON EST SUNDAY...
...HEAVY FREEZING SPRAY WARNING IN EFFECT UNTIL NOON EST SUNDAY...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.
   Heavy Freezing Spray Warning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.
   Heavy Freezing Spray Warning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

In the hours before

Local storm report, Feb 7, 12:47 PM EST, 43 minutes before
Preliminary Local Storm Report
National Weather Service New York NY
1247 PM EST Sat Feb 7 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1111 AM     Snow             Norwich                 41.55N 72.09W
02/07/2026  M5.0 Inch        New London         CT   Public

&&
Local storm report, Feb 7, 1:01 PM EST, 29 minutes before
Preliminary Local Storm Report
National Weather Service New York NY
101 PM EST Sat Feb 7 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     Snow             4 SW Voluntown          41.56N 71.90W
02/07/2026  M10.8 Inch       New London         CT   Local Official

&&
Local storm report, Feb 7, 1:02 PM EST, 28 minutes before
Preliminary Local Storm Report
National Weather Service New York NY
102 PM EST Sat Feb 7 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1258 PM     Snow             1 W Shirley Airport     40.82N 72.89W
02/07/2026  M2.5 Inch        Suffolk            NY   Trained Spotter

&&
Local storm report, Feb 7, 1:16 PM EST, 14 minutes before
Preliminary Local Storm Report
National Weather Service New York NY
116 PM EST Sat Feb 7 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     Snow             1 SSW North Sea         40.93N 72.42W
02/07/2026  M4.0 Inch        Suffolk            NY   Public

&&
Local storm report, Feb 7, 1:23 PM EST, 7 minutes before
Preliminary Local Storm Report
National Weather Service New York NY
123 PM EST Sat Feb 7 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0114 PM     Snow             1 S North Stonington    41.42N 71.88W
02/07/2026  M9.4 Inch        New London         CT   Public

&&
Local storm report, Feb 7, 1:24 PM EST, 6 minutes before
Preliminary Local Storm Report
National Weather Service New York NY
124 PM EST Sat Feb 7 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0113 PM     Snow             5 SE Salem              41.42N 72.24W
02/07/2026  M3.0 Inch        New London         CT   Trained Spotter

&&

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 high wind. Local standard time, as filed.

High Wind, Southern Queens

When
February 7, 1:30 PM EST to 2:30 PM EST
Where
Southern Queens forecast zone
Measured
51 kt (59 mph) measured gust
Reported by
ASOS
Coordinates
40.658, -73.839 (the zone’s center; the record gives no point)

A measure wind gust of 59 mph was recorded at ASOS station KJFK, JFK International Airport, located in Jamaica, NY, at 200 PM Local Standard Time.

High Wind, Northwest Suffolk

When
February 7, 2:30 PM EST to 3:30 PM EST
Where
Northwest Suffolk forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
40.941, -72.685 (the zone’s center; the record gives no point)

A measured wind gust of 58 mph occurred at 246 PM Local Standard Time at mesonet station EW5678 - Stony Brook at an elevation of 159 feet above ground.

High Wind, Northeast Suffolk

When
February 7, 2:30 PM EST to 3:30 PM EST
Where
Northeast Suffolk forecast zone
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
40.941, -72.685 (the zone’s center; the record gives no point)

A measured wind gust of 59 mph occurred at 249 PM Local Standard Time at mesonet station EW4141 - Baiting Hollow at an elevation of 79 feet above ground.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2026Every state in 2026This day in weather historyWarnings in New York, February 2026

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1316011, 1316009, 1316010.